MAUDE Adverse Event Report: ENDOLOGIX AFX; INTRODUCER SYSTEM

ENDOLOGIX AFX; INTRODUCER SYSTEM
Model Number S17-45
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received pending evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained and/or the device has been received and evaluated, a follow-up report will be submitted.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2025 with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Previously a bare (non-endologix) stent had been implanted on the right cia about 20 years ago, and it slightly stuck out to the aortic bifurcation.The afx introducer sheath was inserted through right access, however, it was not able to be advanced because it got caught in the bare (non-endologix) stent.An attempt was made again by replacing the sheath with a dryseal (non-endologix) but it was unsuccessful.The afx introducer sheath was able to be advanced through left access although it got caught in the bare (non-endologix) stent, however the afx2 main body was implanted.Afterwards, when the sheath was removed, the ra marker of the afx introducer sheath was left between the ipsilateral leg and blood vessel.Since it was stuck, the procedure continued.A new afx sheath was used to implant the afx vela suprarenal.After overall touch-up, it was confirmed there were no endoleaks, and the procedure was completed.The current patient status is unknown.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the returned device was completed.A visual and where possible functional analysis was performed.Endologix received one (1) afx introducer system.The device arrived securely packaged in both a box and protective bagging.Upon initial inspection, traces of blood and tissue residue were observed.As a precaution, the device was decontaminated before sample evaluation.A thorough assessment was conducted, including a visual inspection.The analysis revealed structural damage at the tip of the outer sheath.An incision was made at the sheath tip, confirming the absence of a radiopaque marker.Based on these findings, endologix is able to confirm the reported event of detachment of components.The root cause of the reported issues cannot be conclusively determined.A clinical evaluation of the adverse event/incident was completed.The difficult to advance the introducer system complaint is unconfirmed.The detachment of component (radiopaque marker) complaint is confirmed based on return product analysis.This is moderately consistent with the reported adverse event/incident.It was reported that the afx sheath became stuck on a previously placed bare stent in the right common iliac artery.The clinical evaluation shows reasonable evidence to suggest this likely contributed to the reported event but could not conclusively be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to the patient anatomy since the left common iliac artery distal diameter was 7.8mm and should be 10-20mm.Device, user, procedure or anatomy relatedness of this complaint cannot be determined.Procedure related harms could not be determined.The final patient status was not provided.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes ¿ remove code 3233.H6: investigation conclusion codes ¿ remove code 11.

Brand Name
AFX
Common Device Name
INTRODUCER SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
8009832284
MDR Report Key22143142
Report Number3011063223-2025-00101
Device Sequence Number7276017
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)270702
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS17-45
Device Lot Number2828412006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LOT# 2680782009); AFX2 BIFURCATED STENT GRAFT (LOT# 2815907001)
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexUnknown